Interstitial granulomatous drug reaction to anakinra

Christie G. Regula, Jeannie Hennessy, Loren E. Clarke, David Adams, Michael Ioffreda, Emmy M. Graber, Klaus Helm

Research output: Contribution to journalArticle

31 Citations (Scopus)

Abstract

Interstitial granulomatous drug reactions are an uncommon entity presenting as asymptomatic, annular, erythematous to violaceous plaques. The incidence of such reactions has been increasing with the use of biologic agents. We report, to the best of our knowledge, the first such reaction to the interleukin (IL)-1 inhibitor anakinra. Our patient presented with pink dermal plaques and nodules in the periaxillary region which resolved with discontinuation of anakinra and recurred upon restarting anakinra. Biopsy revealed a diffuse dermal infiltrate of lymphocytes and histiocytes with interspersed neutrophils and eosinophils. Fragmentation and degeneration of collagen and elastic fibers was also present. Withdrawal of anakinra led to complete resolution of the lesions. Interstitial granulomatous drug reactions are increasing in frequency and we add anakinra to the list of causative agents.

Original languageEnglish (US)
JournalJournal of the American Academy of Dermatology
Volume59
Issue number2 SUPPL.
DOIs
StatePublished - Aug 1 2008

Fingerprint

Interleukin 1 Receptor Antagonist Protein
Pharmaceutical Preparations
Skin
Histiocytes
Elastic Tissue
Biological Factors
Interleukin-1
Eosinophils
Neutrophils
Collagen
Lymphocytes
Biopsy
Incidence

All Science Journal Classification (ASJC) codes

  • Dermatology

Cite this

Regula, Christie G. ; Hennessy, Jeannie ; Clarke, Loren E. ; Adams, David ; Ioffreda, Michael ; Graber, Emmy M. ; Helm, Klaus. / Interstitial granulomatous drug reaction to anakinra. In: Journal of the American Academy of Dermatology. 2008 ; Vol. 59, No. 2 SUPPL.
@article{c561fd0ba22740abbaae9f178fb09e12,
title = "Interstitial granulomatous drug reaction to anakinra",
abstract = "Interstitial granulomatous drug reactions are an uncommon entity presenting as asymptomatic, annular, erythematous to violaceous plaques. The incidence of such reactions has been increasing with the use of biologic agents. We report, to the best of our knowledge, the first such reaction to the interleukin (IL)-1 inhibitor anakinra. Our patient presented with pink dermal plaques and nodules in the periaxillary region which resolved with discontinuation of anakinra and recurred upon restarting anakinra. Biopsy revealed a diffuse dermal infiltrate of lymphocytes and histiocytes with interspersed neutrophils and eosinophils. Fragmentation and degeneration of collagen and elastic fibers was also present. Withdrawal of anakinra led to complete resolution of the lesions. Interstitial granulomatous drug reactions are increasing in frequency and we add anakinra to the list of causative agents.",
author = "Regula, {Christie G.} and Jeannie Hennessy and Clarke, {Loren E.} and David Adams and Michael Ioffreda and Graber, {Emmy M.} and Klaus Helm",
year = "2008",
month = "8",
day = "1",
doi = "10.1016/j.jaad.2007.11.004",
language = "English (US)",
volume = "59",
journal = "Journal of the American Academy of Dermatology",
issn = "0190-9622",
publisher = "Mosby Inc.",
number = "2 SUPPL.",

}

Interstitial granulomatous drug reaction to anakinra. / Regula, Christie G.; Hennessy, Jeannie; Clarke, Loren E.; Adams, David; Ioffreda, Michael; Graber, Emmy M.; Helm, Klaus.

In: Journal of the American Academy of Dermatology, Vol. 59, No. 2 SUPPL., 01.08.2008.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Interstitial granulomatous drug reaction to anakinra

AU - Regula, Christie G.

AU - Hennessy, Jeannie

AU - Clarke, Loren E.

AU - Adams, David

AU - Ioffreda, Michael

AU - Graber, Emmy M.

AU - Helm, Klaus

PY - 2008/8/1

Y1 - 2008/8/1

N2 - Interstitial granulomatous drug reactions are an uncommon entity presenting as asymptomatic, annular, erythematous to violaceous plaques. The incidence of such reactions has been increasing with the use of biologic agents. We report, to the best of our knowledge, the first such reaction to the interleukin (IL)-1 inhibitor anakinra. Our patient presented with pink dermal plaques and nodules in the periaxillary region which resolved with discontinuation of anakinra and recurred upon restarting anakinra. Biopsy revealed a diffuse dermal infiltrate of lymphocytes and histiocytes with interspersed neutrophils and eosinophils. Fragmentation and degeneration of collagen and elastic fibers was also present. Withdrawal of anakinra led to complete resolution of the lesions. Interstitial granulomatous drug reactions are increasing in frequency and we add anakinra to the list of causative agents.

AB - Interstitial granulomatous drug reactions are an uncommon entity presenting as asymptomatic, annular, erythematous to violaceous plaques. The incidence of such reactions has been increasing with the use of biologic agents. We report, to the best of our knowledge, the first such reaction to the interleukin (IL)-1 inhibitor anakinra. Our patient presented with pink dermal plaques and nodules in the periaxillary region which resolved with discontinuation of anakinra and recurred upon restarting anakinra. Biopsy revealed a diffuse dermal infiltrate of lymphocytes and histiocytes with interspersed neutrophils and eosinophils. Fragmentation and degeneration of collagen and elastic fibers was also present. Withdrawal of anakinra led to complete resolution of the lesions. Interstitial granulomatous drug reactions are increasing in frequency and we add anakinra to the list of causative agents.

UR - http://www.scopus.com/inward/record.url?scp=46749109197&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=46749109197&partnerID=8YFLogxK

U2 - 10.1016/j.jaad.2007.11.004

DO - 10.1016/j.jaad.2007.11.004

M3 - Article

C2 - 18625373

AN - SCOPUS:46749109197

VL - 59

JO - Journal of the American Academy of Dermatology

JF - Journal of the American Academy of Dermatology

SN - 0190-9622

IS - 2 SUPPL.

ER -